Open Access
Translator Disclaimer
November 1998 Multi-armed bandits in discrete and continuous time
Haya Kaspi, Avishai Mandelbaum
Ann. Appl. Probab. 8(4): 1270-1290 (November 1998). DOI: 10.1214/aoap/1028903380

Abstract

We analyze Gittins' Markovian model, as generalized by Varaiya, Walrand and Buyukkoc, in discrete and continuous time. The approach resembles Weber's modification of Whittle's, within the framework of both multi-parameter processes and excursion theory. It is shown that index-priority strategies are optimal, in concert with all the special cases that have been treated previously.

Citation

Download Citation

Haya Kaspi. Avishai Mandelbaum. "Multi-armed bandits in discrete and continuous time." Ann. Appl. Probab. 8 (4) 1270 - 1290, November 1998. https://doi.org/10.1214/aoap/1028903380

Information

Published: November 1998
First available in Project Euclid: 9 August 2002

zbMATH: 0940.60063
MathSciNet: MR1661180
Digital Object Identifier: 10.1214/aoap/1028903380

Subjects:
Primary: 60G40
Secondary: 60G44 , 60J55

Keywords: dual predictable projection , Excursions , Local times , Multi-armed bandits , multiparameter processes , optional increasing paths

Rights: Copyright © 1998 Institute of Mathematical Statistics

JOURNAL ARTICLE
21 PAGES


SHARE
Vol.8 • No. 4 • November 1998
Back to Top